zig
0

Notifications

  • You're all caught up!

How to Avoid an Upset Stomach from Multi Vitamins

by
author image Max Whitmore
Max Whitmore is a personal trainer with more than three years experience in individual and group fitness. Whitmore has a Bachelor of Arts in English literature from the University of Cincinnati, fitness certifications and dietetics training from Cincinnati State Technical and Community College. Whitmore has written for several online publishers.
How to Avoid an Upset Stomach from Multi Vitamins
Woman eating a piece of toast. Photo Credit George Doyle/Stockbyte/Getty Images

Multivitamins provide the nutrients you would normally get from foods, and can offset the effects of poor dietary nutrition. Stomach upset is a common multivitamin side effect, however. The severity of the stomach upset may vary from mild nausea to severe cramping and could occur within minutes of ingestion. Although an upset stomach from multivitamins is common, you can avoid or reduce the severity of the problem by taking your vitamins with food.

Step 1

Choose a multivitamin without iron, unless directed otherwise by your doctor. Multivitamins with iron are more likely to cause an upset stomach.

Step 2

Eat something starchy, such as toast, or something with protein, such as eggs. Avoid eating dairy products, which may prevent you from absorbing all of the vitamins in your multivitamin.

Step 3

Add a liquid multivitamin to a glass of juice or water. Adding it to a beverage will dilute the component vitamins and reduce the risk of stomach upset.

You Might Also Like

Related Searches

LiveStrong Calorie Tracker
THE LIVESTRONG.COM MyPlate Nutrition, Workouts & Tips
GOAL
  • Gain 2 pounds per week
  • Gain 1.5 pounds per week
  • Gain 1 pound per week
  • Gain 0.5 pound per week
  • Maintain my current weight
  • Lose 0.5 pound per week
  • Lose 1 pound per week
  • Lose 1.5 pounds per week
  • Lose 2 pounds per week
GENDER
  • Female
  • Male
lbs.
ft. in.

References

Demand Media